Parallel axiomatizations of majority and unanimity
The relative majority rule and the unanimity rule are characterized for the case in which there are only two alternatives. The main axioms are motivated by a principle of binary representativeness: the aggregation of the preferences of n voters is the result of splitting the n voters into two groups, aggregating the preferences of the voters of each group, selecting for each group a representative that adopts the preference of the group, and finally aggregating the preferences of the two representatives. The two characterizations are shown to differ from each other in just one axiom, expressing strategyproofness (unanimity) or group strategyproofness (majority).
|Date of creation:||16 Dec 2009|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Xu, Yongsheng & Zhong, Zhen, 2010. "Single profile of preferences with variable societies: A characterization of simple majority rule," Economics Letters, Elsevier, vol. 107(2), pages 119-121, May.
- Woeginger, Gerhard J., 2005. "More on the majority rule: Profiles, societies, and responsiveness," Economics Letters, Elsevier, vol. 88(1), pages 7-11, July.
- Miroiu, Adrian, 2004. "Characterizing majority rule: from profiles to societies," Economics Letters, Elsevier, vol. 85(3), pages 359-363, December.
- Fishburn, P. C., 1983. "A new characterization of simple majority," Economics Letters, Elsevier, vol. 13(1), pages 31-35.
- J. Woeginger, Gerhard, 2003. "A new characterization of the majority rule," Economics Letters, Elsevier, vol. 81(1), pages 89-94, October.
- repec:ebl:ecbull:v:4:y:2007:i:4:p:1-8 is not listed on IDEAS
- Asan, Goksel & Sanver, M. Remzi, 2002. "Another characterization of the majority rule," Economics Letters, Elsevier, vol. 75(3), pages 409-413, May.
- Llamazares, Bonifacio, 2006. "The forgotten decision rules: Majority rules based on difference of votes," Mathematical Social Sciences, Elsevier, vol. 51(3), pages 311-326, May.
When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:19401. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht)
If references are entirely missing, you can add them using this form.